Alert archive / Iowa / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 23, 2010, 4:19 AM CDT for 5 counties in Iowa; Carroll County, Rock Island County, Whiteside County, Illinois. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2010, 4:19 AM CDT (09:19 UTC)
- Expired
- Jun 23, 2010, 5:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Muscatine County, IA, Scott County, IA, Carroll County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 29 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:50 AM CDT | TSTM WND DMG | Dewitt, IA | TREE LIMBS DOWN ON POWER LINES. TIME ESTIMATED. DELAYED REPORT. |
| Jun 23, 5:00 AM CDT | TSTM WND DMG | 1 Wsw Dewitt, IA | TWO 18 TO 24 INCH DIAMETER TREES SNAPPED. TIME ESTIMATED. DELAYED REPORT. |
| Jun 23, 5:00 AM CDT | TSTM WND GST 70 | Dewitt, IA | WIDESPREAD TREE DAMAGE. DOWNED TREES WERE BLOCKING SOME STREETS. |
| Jun 23, 5:10 AM CDT | TSTM WND DMG | Clinton, IA | TREE LIMBS DOWN ON POWER LINES. TIME ESTIMATED. DELAYED REPORT. |
| Jun 23, 5:20 AM CDT | TSTM WND DMG | 2 N Morrison, IL | POWER LINES DOWN NORTH OF MORRISON. TIME ESIMATED. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:29 AM CDT | Tornado Watch | SPC | 7 hr |
| Jun 23, 3:38 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3187 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
176
WUUS53 KDVN 230919
SVRDVN
IAC031-045-097-139-163-ILC015-161-195-231015-
/O.NEW.KDVN.SV.W.0113.100623T0919Z-100623T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
419 AM CDT WED JUN 23 2010
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN EAST CENTRAL IOWA...
CLINTON COUNTY IN EAST CENTRAL IOWA...
JACKSON COUNTY IN EAST CENTRAL IOWA...
NORTHERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
SCOTT COUNTY IN EAST CENTRAL IOWA...
CARROLL COUNTY IN NORTHWEST ILLINOIS...
NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
WESTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 515 AM CDT.
* AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM FULTON TO 9 MILES SOUTHWEST OF NICHOLS...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF MAQUOKETA TO 8
MILES NORTHWEST OF COLUMBUS JUNCTION...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BENNETT...TORONTO...MAQUOKETA AND HURSTVILLE AROUND 425 AM CDT...
WILTON...WHEATLAND AND SPRINGBROOK AROUND 430 AM CDT...
DURANT...DELMAR AND CALAMUS AROUND 435 AM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 256 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 4.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR NORTHEASTERN IOWA AND NORTHWEST ILLINOIS.
&&
LAT...LON 4191 8968 4154 9021 4152 9036 4148 9039
4147 9137 4159 9137 4195 9115 4195 9090
4224 9089 4222 9037 4220 9033 4219 8968
TIME...MOT...LOC 0919Z 270DEG 45KT 4219 9067 4139 9137
WIND...HAIL 60MPH <1.00IN
$$
ERVIN3 follow-up statements
966
WWUS53 KDVN 230932
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 AM CDT WED JUN 23 2010
IAC031-045-097-139-163-ILC015-161-195-231015-
/O.CON.KDVN.SV.W.0113.000000T0000Z-100623T1015Z/
JACKSON IA-CLINTON IA-CEDAR IA-SCOTT IA-MUSCATINE IA-CARROLL IL-
WHITESIDE IL-ROCK ISLAND IL-
432 AM CDT WED JUN 23 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHEASTERN ROCK ISLAND...WHITESIDE...CARROLL...NORTHERN
MUSCATINE...SCOTT...SOUTHEASTERN CEDAR...CLINTON AND SOUTHERN JACKSON
COUNTIES...
AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM SPRINGBROOK TO 8 MILES SOUTHEAST OF
NICHOLS...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
MAQUOKETA TO 7 MILES WEST OF MUSCATINE...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SWEETLAND CENTER...STOCKTON...PLEASANT PRAIRIE AND PLAINVIEW AROUND
440 AM CDT...
WALCOTT...MAYSVILLE...DONAHUE AND GOOSE LAKE AROUND 445 AM CDT...
MISSISSIPPI PALISADES AND SCOTT COUNTY PARK AROUND 450 AM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 258 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 4.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR NORTHEASTERN IOWA AND NORTHWEST ILLINOIS. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR
EAST CENTRAL IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4158 9015 4158 9017 4154 9021 4152 9036
4148 9039 4147 9137 4159 9137 4195 9099
4195 9090 4206 9090 4224 9077 4222 9037
4220 9033 4219 8968 4191 8968
TIME...MOT...LOC 0932Z 270DEG 45KT 4218 9044 4138 9116
WIND...HAIL 60MPH <1.00IN
$$
ERVIN778
WWUS53 KDVN 230944
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
444 AM CDT WED JUN 23 2010
IAC031-045-097-139-163-ILC015-161-195-231015-
/O.CON.KDVN.SV.W.0113.000000T0000Z-100623T1015Z/
JACKSON IA-CLINTON IA-CEDAR IA-SCOTT IA-MUSCATINE IA-CARROLL IL-
WHITESIDE IL-ROCK ISLAND IL-
444 AM CDT WED JUN 23 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHEASTERN ROCK ISLAND...WHITESIDE...CARROLL...NORTHERN
MUSCATINE...SCOTT...SOUTHEASTERN CEDAR...CLINTON AND SOUTHERN JACKSON
COUNTIES...
AT 443 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM REECEVILLE TO 8 MILES SOUTH OF SWEETLAND
CENTER...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF MOUNT
CARROLL TO 6 MILES NORTHEAST OF MUSCATINE...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MISSISSIPPI PALISADES...SCOTT COUNTY PARK...PARK VIEW AND LONG
GROVE AROUND 450 AM CDT...
SAVANNA...WEST LAKE PARK...MOUNT JOY AND MCCAUSLAND AROUND 455 AM
CDT...
ROCK ISLAND ARSENAL AND ROCK ISLAND AROUND 500 AM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 268 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 4.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 2.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 9.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 0 AND 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR NORTHEASTERN IOWA AND NORTHWEST ILLINOIS. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR
EAST CENTRAL IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4158 9015 4158 9017 4154 9021 4152 9036
4148 9039 4148 9124 4184 9093 4195 9090
4207 9090 4224 9077 4222 9037 4220 9033
4219 8968 4191 8968
TIME...MOT...LOC 0944Z 270DEG 45KT 4217 9023 4137 9097
WIND...HAIL 60MPH <1.00IN
$$
ERVIN965
WWUS53 KDVN 230953
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
453 AM CDT WED JUN 23 2010
IAC031-045-097-139-163-ILC015-161-195-231015-
/O.CON.KDVN.SV.W.0113.000000T0000Z-100623T1015Z/
JACKSON IA-CLINTON IA-CEDAR IA-SCOTT IA-MUSCATINE IA-CARROLL IL-
WHITESIDE IL-ROCK ISLAND IL-
453 AM CDT WED JUN 23 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHEASTERN ROCK ISLAND...WHITESIDE...CARROLL...NORTHEASTERN
MUSCATINE...SCOTT...EASTERN CEDAR...CLINTON AND SOUTHERN JACKSON
COUNTIES...
AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM REECEVILLE TO BLUE GRASS...OR ALONG A
LINE EXTENDING FROM 14 MILES WEST OF MOUNT CARROLL TO 8 MILES WEST OF
ROCK ISLAND...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
JOY...DAVENPORT...MISSISSIPPI PALISADES...MCCAUSLAND...CREDIT
ISLAND...TEEDS GROVE...ELVIRA...ANDOVER...SABULA...CLINTON MUNICIPAL
AIRPORT...LOW MOOR...SAVANNA...HAUNTOWN...ROCK ISLAND ARSENAL...
ALMONT...FOLLETTS...BETTENDORF...BULGERS HOLLOW CAMPGROUND...PANORAMA
PARK...RIVERDALE...PRINCETON WILDLIFE AREA...CAMANCHE...PRINCETON...
CLINTON...MOLINE...PLEASANT VALLEY...CENTER HILL...CAMPBELLS
ISLAND...CORDOVA...WACKER...ILLINIWEK PARK...EAST MOLINE...HAMPTON...
LE CLAIRE...THOMSON...ALBANY...FULTON...SILVIS...SILVIS HEIGHTS...
PORT BYRON...EAST CLINTON...RAPIDS CITY...CARBON CLIFF...ARGO FAY...
GARDEN PLAIN...IDEAL...JOSLIN...HILLSDALE...WHITE PIGEON...USTICK...
UNIONVILLE...UNION GROVE...ROUND GROVE...NEWTON CORNERS...
MORRISON/ROCKWOOD PARK...MORRISON...MALVERN...FRANKLIN CORNERS...
FENTON...ERIE...COLETA...SHANNON...MILLEDGEVILLE...LANARK...HITT...
FAIRHAVEN AND CHADWICK.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 268 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 4.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 2.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR NORTHEASTERN IOWA AND NORTHWEST ILLINOIS. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR
EAST CENTRAL IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4158 9015 4158 9017 4154 9021 4152 9036
4148 9039 4148 9124 4184 9093 4195 9090
4207 9090 4224 9077 4222 9037 4220 9033
4219 8968 4191 8968
TIME...MOT...LOC 0953Z 270DEG 45KT 4215 9023 4148 9071
WIND...HAIL 60MPH <1.00IN
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:27 AM CDT, 52 minutes earlier.
Area forecast discussion, Jun 23, 3:27 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 AM CDT WED JUN 23 2010
.SYNOPSIS...
00Z UA ANALYSIS HAS A LLJ RUNNING FROM THE SOUTHERN PLAINS INTO
EASTERN NEBRASKA. H85 DEW POINTS WERE IN THE MID AND UPPER TEENS
WITH AN AREA OF LOW 20 DEW POINTS FROM EASTERN NEBRASKA INTO
NORTHWEST IOWA. RADAR/SATELLITE TRENDS SHOW THE SEPARATE MCS EVENTS
HAVE MERGED INTO A SINGLE MCS THAT IS MOVING GENERALLY EAST
NORTHEAST. 06Z SFC ANALYSIS HAS A WARM FRONT RUNNING FROM NORTHEAST
IOWA INTO SOUTHERN INDIANA. NUMEROUS MESOSCALE LOWS AND OUTFLOW
BOUNDARIES WERE ACROSS CENTRAL AND WESTERN IOWA. THE MAIN
FRONT...ALTHOUGH DISCONTINUOUS...RAN FROM NORTHWEST KANSAS INTO THE
ARROW HEAD OF MINNESOTA. DEW POINTS WERE IN THE LOW TO MID 70S.
&&
.DISCUSSION...
FCST FOR TODAY IS COMPLICATED. FIRST...CAPPED ATMOSPHERE HAS
RESULTED IN THE MCS BEING MUCH FURTHER NORTH THAN WHAT HAS OCCURRED
RECENTLY. CURRENT MCS WILL CLEAR THE CWFA BY MID MORNING LEAVING
A COLD POOL AND BOUNDARIES FOR ADDITIONAL CONVECTION TO FIRE ON.
HIGH POPS ARE IN THE NORTH WITH THE LOWEST IN THE SOUTH. EXTREMELY
HIGH PWS OF 2+ INCHES WILL RESULT IN HEAVY RAIN FROM ANY STORM.
A GOOD JET WILL BE VEERING RIGHT INTO THE AREA TODAY. SO...CLOUDS
SHOULD CLEAR THE AREA AND ALLOW IT TO HEAT UP. THE SOUTH THIRD
SHOULD HEAT UP INTO THE LOWER 90S. THOSE TEMPERATURES COMBINED WITH
LOW TO MID 70 DEW POINTS WILL FORCE APPARENT TEMPERATURES INTO THE
100S. THEREFORE...A HEAT ADVISORY WILL BE ISSUED FOR THE SOUTH THIRD
THIS AFTERNOON.
MAIN FRONT TO MOVE THROUGH DURING THE AFTERNOON. TREMENDOUS ENERGY
WILL BE BUILT UP IN THE ATMOSPHERE SO SEVERE STORMS ARE LIKELY.
SEVERE THREAT WILL ALSO CONTINUE INTO THE EVENING HOURS. THERE
SHOULD BE AN IMPRESSIVE SQUALL LINE THAT FIRES ALONG OR JUST AHEAD
OF THE COLD FRONT. PRECIP CHANCES WILL DIMINISH QUICKLY ONCE THE
FRONT PASSES WITH THE SECOND HALF OF TONIGHT BEING DRY.
AS FOR THE FLASH FLOOD WATCH...WILL CONTINUE FOR THE ENTIRE AREA.
THE NORTHERN TWO THIRDS OF THE CWFA HAVE NOT HAD MUCH IN THE WAY OF
RAIN FOR A FEW DAYS...SO THE GROUND WILL ABSORB SOME RAIN.
HOWEVER...RAINFALL RATES FROM ANY STORM...ESPECIALLY THE MORNING
MCS...WILL BE VERY HIGH AND WILL LIKELY OVERWHELM ANY ABSORPTION.
RAIN CHANCES DO NOT LOOK THAT GOOD ACROSS THE SOUTH THIRD UNTIL THIS
AFTERNOON. BUT THE SOUTH THIRD IS SO SATURATED FROM EXTREME RAINFALL
THE PAST TWO NIGHTS THAT ANY AMOUNT OF RAIN WILL RESULT IN FLASH
FLOODING.
THURSDAY/THURSDAY NIGHT WILL BE DRY WITH LOWER HUMIDITY.
DUE TO THE IMPENDING HIGH IMPACT WX...NO CHANGES WERE MADE TO THE
FCST FROM FRIDAY ON. ...08...
&&
.AVIATION...
MCS MOVING ACROSS THE AREA WILL PRODUCE TSRA WITH VSBYS AOB 2SM
AND CIGS AOB 2KFT. KDBQ/KCID WILL LIKELY HAVE THE HIGHEST IMPACT.
ONCE THE MCS CLEARS THE AREA BY 15Z VFR CONDITIONS ARE EXPECTED.
COLD FRONT MOVING INTO THE AREA DURING THE AFTERNOON WILL ALLOW
THE NEXT ROUND OF TSRA TO DEVELOP. VSBYS/CIGS AOB 2SM AND 2KFT
WILL LIKELY BE SEEN. ONCE CFP OCCURS AT EACH TAF SITE...CONDITIONS
TO AGAIN IMPROVE TO VFR. ...08...
&&
.HYDROLOGY...
THE EXPECTED MCS IS FURTHER NORTH THAN THROUGH AND THE NORTHERN PART
OF THE CWFA WILL WILL TAKE THE BRUNT OF THE HEAVY RAIN THIS MORNING.
THE NEAR TROPICAL ATMOSPHERE WILL ALLOW ANY STORM LATER TODAY AND
THIS EVENING TO PRODUCE HEAVY RAINFALL. RIVER BASINS ACROSS THE
SOUTHERN PART OF OUR AREA ARE EXTREMELY SENSITIVE TO ANY NEW
RAINFALL. CREST FORECASTS WILL LIKELY CHANGE...POSSIBLY
SIGNIFICANTLY...TODAY BASED ON WHAT RAIN FELL AND EXPECTED FUTURE
RAINFALL THROUGH THIS EVENING.
REGARDLESS...SIGNIFICANT FLOODING WILL BE SEEN WITH MAJOR FLOODING
ON SOME RIVERS. EMERGENCY MANAGERS AND ANYONE WITH INTERESTS ALONG
AREA RIVERS NEED TO LISTEN TO FUTURE WEATHER AND RIVER FORECASTS
CAREFULLY AND PLAN ACCORDINGLY. ...08...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BENTON-BUCHANAN-CEDAR-
CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-
JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR DES MOINES-HENRY IA-JEFFERSON-LEE-VAN BUREN.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR HANCOCK-HENDERSON-MCDONOUGH-WARREN.
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLARK-SCOTLAND.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR CLARK-SCOTLAND.
&&Hazardous weather outlook, Jun 22, 11:40 AM CDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1140 AM CDT TUE JUN 22 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231645- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1140 AM CDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT MORE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. HEAVY RAIN IS LIKELY...AND SINCE THE GROUND IS ALREADY SATURATED...THE POTENTIAL EXISTS FOR A HIGH IMPACT FLASH FLOOD EVENT. SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING WITH THE MAIN THREAT BEING HIGH WINDS AND POSSIBLY LARGE HAIL. THE STORM PREDICTION CENTER HAS A MODERATE RISK FOR COUNTIES GENERALLY NORTH OF HIGHWAY 34...AND WEST OF THE MISSISSIPPI RIVER. THERE IS A SLIGHT RISK FOR THE REMAINDER OF THE OUTLOOK AREA. HEAT INDEX VALUES WILL RISE TO BETWEEN 95 AND 100 DEGREES THIS AFTERNOON...MAINLY FOR AREAS SOUTH OF INTERSTATE 80. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS WILL BE SEEN WEDNESDAY INTO WEDNESDAY NIGHT. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND FLASH FLOODING. DUE TO SATURATED GROUND FROM REPEATED HEAVY RAINFALL...THE POTENTIAL EXISTS FOR A HIGH IMPACT FLASH FLOOD EVENT. SEVERE STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE AREA. A NEAR DAILY CHANCE OF THUNDERSTORMS WILL BE POSSIBLE STARTING FRIDAY NIGHT AND CONTINUING THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 2 PM CDT THIS AFTERNOON. LE
In the hours before
Special weather statement, Jun 23, 1:14 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 AM CDT WED JUN 23 2010
IAZ040>042-051>054-063-ILZ001-002-230715-
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-JACKSON IA-JONES IA-BENTON IA-
LINN IA-IOWA IA-JO DAVIESS IL-STEPHENSON IL-
114 AM CDT WED JUN 23 2010
...THUNDERSTORMS DEVELOPING...
THUNDERSTORMS THAT HAVE LIKELY BROUGHT THE AREA A VIVID LIGHT SHOW
OVER THE PAST FEW HOURS WILL GRADUALLY DEVELOP SOUTHWARD OVER THE
AREA THROUGH 4 AM. THE STORMS MAY BE STRONG...PRODUCING WIND GUSTS
TO 40 MPH...SMALL HAIL...FREQUENT LIGHTNING...AND BREIF HEAVY
RAINFALL.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.
&&
LAT...LON 4265 9072 4251 9062 4249 8940 4244 8940
4217 9132 4166 9230 4229 9231 4230 9207
4264 9208 4265 9091 4269 9088
ERVINLocal storm report, Jun 23, 3:07 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 AM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND DMG JESUP 42.48N 92.07W
06/23/2010 BUCHANAN IA LAW ENFORCEMENT
TREE DOWN IN TOWN. TIME ESTIMATED.
&&
LEGROLocal storm report, Jun 23, 4:04 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
404 AM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM TSTM WND GST 6 W DUBUQUE 42.52N 90.80W
06/23/2010 E70 MPH DUBUQUE IA TRAINED SPOTTER
ESTIMATED 60 TO 70MPH WIND GUSTS.
&&
LEGROLocal storm report, Jun 23, 4:08 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
408 AM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM TSTM WND GST DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
06/23/2010 M59 MPH DUBUQUE IA ASOS
&&
LEGROThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:49 PM CDT | River Flood Warning | DVN | Delaware, Jones | 14 hr |
| Jun 23, 1:14 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Linn | 61 min |
| Jun 23, 2:28 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 62 min |
| Jun 23, 3:42 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Delaware, Dubuque, Jackson, Jones | 63 min |
| Jun 23, 4:34 AM CDT | Heat Advisory | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren | 13 hr |
| Jun 23, 5:56 AM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Iowa, Johnson, Jones, Keokuk and 3 more | 8 hr |
| Jun 23, 7:29 AM CDT | Flash Flood Warning | DVN | Henry, Jefferson, Keokuk, Louisa, Muscatine, Scott and 1 more | 5 hr |
| Jun 23, 10:29 AM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 34 hr |
| Jun 23, 3:25 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine, Washington | 65 min |
| Jun 23, 3:46 PM CDT | Special Weather Statement | DVN | Clinton | 59 min |
| Jun 23, 3:48 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Keokuk, Louisa, Washington | 57 min |
| Jun 23, 3:52 PM CDT | Flash Flood Warning | DVN | Muscatine, Scott | 6 hr |
| Jun 23, 3:56 PM CDT | Tornado Warning | DVN | Johnson, Louisa, Muscatine | 49 min |
| Jun 23, 4:03 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 30 min |
| Jun 23, 4:12 PM CDT | Tornado Warning | DVN | Muscatine, Scott | 48 min |
| Jun 23, 4:28 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 62 min |
| Jun 23, 4:53 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Louisa, Van Buren | 67 min |
| Jun 23, 5:14 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 61 min |
| Jun 23, 5:30 PM CDT | Flash Flood Warning | DVN | Des Moines, Lee | 6 hr |
| Jun 23, 5:07 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Henry, Jo Daviess, Rock Island, Stephenson, Whiteside | 43 min |
| Jun 23, 5:05 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 55 min |
| Jun 23, 5:25 PM CDT | Flash Flood Warning | DVN | Bureau, Henry, Putnam, Whiteside | 6 hr |
| Jun 23, 5:44 PM CDT | Tornado Warning | DVN | Warren | 46 min |
| Jun 23, 5:57 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 35 min |
| Jun 23, 6:30 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough, Warren | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2010Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.